Jump to content
Valkyrie2018

Venlafaxine withdrawal and side effects

Recommended Posts

Hi there 

Im just wondering if there is anyone that has had memory issues and trouble with communication (wrong word used in sentences, trouble finishing sentences etc) while on or tapering off venlafaxine 

Thanks in advance

Share this post


Link to post
Share on other sites

Yeah, I have. It happened more the second time round, (because yes, I've done it twice. Genius move.) The first time was a very physical reaction, with lots of tummy upsets, sleeping all the time, flu, muscle pain etc. The second time was ok physically, but the depression got really, really bad, and my brain was foggy for weeks.

The good news is that there was no lasting damage either time. It was just unpleasant. Would your doctor consider putting you on something else while you taper off? It could help.

Share this post


Link to post
Share on other sites
On 11/25/2018 at 5:06 PM, Valkyrie2018 said:

Hi there 

Im just wondering if there is anyone that has had memory issues and trouble with communication (wrong word used in sentences, trouble finishing sentences etc) while on or tapering off venlafaxine 

Thanks in advance

I dont think mental health medication would do that to you. It does work on the brain physically speaking, as in chemicals, but i dont think it works on your psychological being.

Share this post


Link to post
Share on other sites
On 6/21/2020 at 1:02 AM, Prycejosh1987 said:

I dont think mental health medication would do that to you. It does work on the brain physically speaking, as in chemicals, but i dont think it works on your psychological being.

You’re wrong. Memory issues are well documented, while on antidepressants and as a side effect of weaning off. Sometimes they stay for life, even after discontinuing.
Please, wean off real slow, people! And be careful with antidepressants! If something is not working, don’t take more, don’t add something, as in upper plus downer etc... In Europe, that is not even  allowed. Switch to something else. Start with low doses, especially if you are very sensitive to things like coffee or alcohol.

Anyways, I’ve been on sertraline and now on venlafaxine, and both times It’s very noticeable that my IQ, ability to focus, and memory went down. It comes with the blissful sort of nirvana, that we like about antidepressants, the ability to let go.

Share this post


Link to post
Share on other sites

I was put on effexor about 10/11 years ago and it made me worse. I couldn't get a prescription for a few days and every time I closed my eyes I'd visualise methods of ending my life, so not good. Whilst on it my depression got 10 times worse, in fact my mil noted that she felt I was having a lot more ups and downs than per usual I said no I've just felt down the whole time (a year).  At one point the doctors upped my dose, which I was on for another year and it still didn't help  😣. Eventually I went back and saw my gp and said change my medication, he said oh this medicine (effexor) is the best thing on the market for depression. So I said well I don't have depression I have bipolar.  He did change my meds to another one, but it took another 5 years to get an official BP diagnosis.  I know different meds affect different people in different ways, so effexor may work great on someone else, my experience was just awful though to be perfectly honest 

Share this post


Link to post
Share on other sites
52 minutes ago, Ratty said:

I was put on effexor about 10/11 years ago and it made me worse. I couldn't get a prescription for a few days and every time I closed my eyes I'd visualise methods of ending my life, so not good. Whilst on it my depression got 10 times worse, in fact my mil noted that she felt I was having a lot more ups and downs than per usual I said no I've just felt down the whole time (a year).  At one point the doctors upped my dose, which I was on for another year and it still didn't help  😣. Eventually I went back and saw my gp and said change my medication, he said oh this medicine (effexor) is the best thing on the market for depression. So I said well I don't have depression I have bipolar.  He did change my meds to another one, but it took another 5 years to get an official BP diagnosis.  I know different meds affect different people in different ways, so effexor may work great on someone else, my experience was just awful though to be perfectly honest 

Hi Ratty, Effexor isn’t working for me either. I’m also bipolar II but I didn’t want my doc to find out because I liked my highs. They seemed to be the only times I got something done. Now I know it was stupid. I don’t know how to transition to something else now. I can’t easily get off the effexor, and I’m scared. I’m still depressed, yesterday I was even crying. Meaning, it doesn’t work as it used to. It’s been three years or so. It’s all a blur. Thank you for sharing. It’s interesting that we have more ups and downs on it. I’m always cutting Tablets in half. Maybe the fluctuations in size are not good... I want off, but my life situation is not good, and I’m scared I’ll go downhill and start obsessing about negative things again if I’m not on something that makes me distant. I used to be on sertraline, but I just spent 3 years apathetic in bed. I tried three other ssri s but they made my anxiety/ anger go through the roof . Venlafaxine (Effexor) just adds Adrenalin to the downer. So I’m always feeling stressed. Everything I do I seem to do out of some sort of latent panic. And I have anxiety, about things like grocery shopping. I push it out and suffer days without milk before I finally am forced to go... lol

Share this post


Link to post
Share on other sites

Hi all, I’m new to this forum,. I’m in the process of stopping Pristiq, under doctor guidance. I have been on it for 9 years now and since my wife passed I have been having issues with dizziness and my eyes going out of focus, that have become so bad over a period of a year it has affected my ability to work and life. I have had so many tests to see what was causing my symptoms that  the last resort is to see a Neurological Eye Doctor. Out of frustration before going to expensive doctors, I looked at symptoms that can occur with all the medication I am talking and Pristiq had them all. Tomorrow is my last 25mg dose, I’m not looking forward to the effects.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...